Alert archive / Arizona / Red Flag Warnings in 2020

Red Flag Warning 13, NWS Flagstaff, AZ

June 27, 20205 counties in Arizona

NWS Flagstaff, AZ issued this red flag warning at Jun 27, 2020, 3:24 AM MST for 5 counties in Arizona. It took effect at Jun 28, 2020, 11:00 AM MST. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2020, 3:24 AM MST (10:24 UTC)
In effect from
Jun 28, 2020, 11:00 AM MST
Expired
Jun 29, 2020, 8:00 PM MST
In force
33 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 52 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2020-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2020-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4105 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

037 
WWUS85 KFGZ 271024
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
324 AM MST Sat Jun 27 2020


AZZ104>118-137>140-300300-
/O.UPG.KFGZ.FW.A.0010.200628T1800Z-200630T0300Z/
/O.NEW.KFGZ.FW.W.0013.200628T1800Z-200630T0300Z/
Kaibab Plateau (Fire Weather Zone 104)-
Marble and Glen Canyons (Fire Weather Zone 105)-
Grand Canyon Country (Fire Weather Zone 106)-
Coconino Plateau (Fire Weather Zone 107)-
Yavapai County Mountains (Fire Weather Zone 108)-
Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone
109)-Chinle Valley (Fire Weather Zone 110)-
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-Western Mogollon Rim (Fire Weather Zone 115)-
Eastern Mogollon Rim (Fire Weather Zone 116)-
White Mountains (Fire Weather Zone 117)-
Northern Gila County (Fire Weather Zone 118)-
Yavapai County Valleys and Basins (Fire Weather Zone 137)-
Oak Creek and Sycamore Canyons (Fire Weather Zone 138)-
Black Mesa Area (Fire Weather Zone 139)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
324 AM MST Sat Jun 27 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM SUNDAY TO 8 PM MST
MONDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MOST OF
NORTHERN ARIZONA...

The National Weather Service in Flagstaff has issued a Red Flag
Warning due to strong winds and low relative humidity, which is
in effect from 11 AM Sunday to 8 PM MST Monday. The Fire Weather
Watch is no longer in effect.

* AFFECTED AREA...Locations near Alpine, Buffalo Pass, Camp 
  Verde, Chinle, Chino Valley, Congress, Cottonwood, Dilkon, 
  Doney Park, Eagar-Springerville, Flagstaff, Forest Lakes, 
  Fredonia, Ganado, Grand Canyon, Heber-Overgaard, Holbrook, 
  Jacob Lake, Kayenta, Kykotsmovi, North Rim, Page, Paulden, 
  Payson, Pine- Strawberry, Pinetop-Lakeside, Prescott, Prescott 
  Valley, Saint Johns, Sedona, Seligman, Shonto, Show Low, 
  Snowflake-Taylor, Tuba City, Valle, Whiteriver, Williams, 
  Window Rock and Winslow. This includes portions of the Apache-
  Sitgreaves National Forest, Coconino National Forest, Kaibab 
  National Forest, Prescott National Forest and Tonto National 
  Forest.

* WINDS...Southwest 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* IMPACTS...Rapid spread of fire due to strong winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff
6 follow-up statements
512 
WWUS85 KFGZ 281102
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
402 AM MST Sun Jun 28 2020


AZZ104>118-137>140-300300-
/O.CON.KFGZ.FW.W.0013.200628T1800Z-200630T0300Z/
Kaibab Plateau (Fire Weather Zone 104)-
Marble and Glen Canyons (Fire Weather Zone 105)-
Grand Canyon Country (Fire Weather Zone 106)-
Coconino Plateau (Fire Weather Zone 107)-
Yavapai County Mountains (Fire Weather Zone 108)-
Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone
109)-Chinle Valley (Fire Weather Zone 110)-
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-Western Mogollon Rim (Fire Weather Zone 115)-
Eastern Mogollon Rim (Fire Weather Zone 116)-
White Mountains (Fire Weather Zone 117)-
Northern Gila County (Fire Weather Zone 118)-
Yavapai County Valleys and Basins (Fire Weather Zone 137)-
Oak Creek and Sycamore Canyons (Fire Weather Zone 138)-
Black Mesa Area (Fire Weather Zone 139)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
402 AM MST Sun Jun 28 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST MONDAY FOR MOST OF NORTHERN ARIZONA...

* AFFECTED AREA...Locations near Alpine, Buffalo Pass, Camp 
  Verde, Chinle, Chino Valley, Congress, Cottonwood, Dilkon, 
  Doney Park, Eagar-Springerville, Flagstaff, Forest Lakes, 
  Fredonia, Ganado, Grand Canyon, Heber-Overgaard, Holbrook, 
  Jacob Lake, Kayenta, Kykotsmovi, North Rim, Page, Paulden, 
  Payson, Pine- Strawberry, Pinetop-Lakeside, Prescott, Prescott 
  Valley, Saint Johns, Sedona, Seligman, Shonto, Show Low, 
  Snowflake-Taylor, Tuba City, Valle, Whiteriver, Williams, 
  Window Rock and Winslow. This includes portions of the Apache-
  Sitgreaves National Forest, Coconino National Forest, Kaibab 
  National Forest, Prescott National Forest and Tonto National 
  Forest.

* WINDS...Southwest 20 to 30 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* IMPACTS...Rapid spread of fire due to strong winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff
446 
WWUS85 KFGZ 282022
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
122 PM MST Sun Jun 28 2020

AZZ104>118-137>140-300300-
/O.CON.KFGZ.FW.W.0013.000000T0000Z-200630T0300Z/
Kaibab Plateau (Fire Weather Zone 104)-
Marble and Glen Canyons (Fire Weather Zone 105)-
Grand Canyon Country (Fire Weather Zone 106)-
Coconino Plateau (Fire Weather Zone 107)-
Yavapai County Mountains (Fire Weather Zone 108)-
Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone
109)-Chinle Valley (Fire Weather Zone 110)-
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-Western Mogollon Rim (Fire Weather Zone 115)-
Eastern Mogollon Rim (Fire Weather Zone 116)-
White Mountains (Fire Weather Zone 117)-
Northern Gila County (Fire Weather Zone 118)-
Yavapai County Valleys and Basins (Fire Weather Zone 137)-
Oak Creek and Sycamore Canyons (Fire Weather Zone 138)-
Black Mesa Area (Fire Weather Zone 139)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
122 PM MST Sun Jun 28 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST MONDAY FOR
MOST OF NORTHERN ARIZONA...

* AFFECTED AREA...Locations near Alpine, Buffalo Pass, Camp 
  Verde, Chinle, Chino Valley, Congress, Cottonwood, Dilkon, 
  Doney Park, Eagar-Springerville, Flagstaff, Forest Lakes, 
  Fredonia, Ganado, Grand Canyon, Heber-Overgaard, Holbrook, 
  Jacob Lake, Kayenta, Kykotsmovi, North Rim, Page, Paulden, 
  Payson, Pine- Strawberry, Pinetop-Lakeside, Prescott, Prescott 
  Valley, Saint Johns, Sedona, Seligman, Shonto, Show Low, 
  Snowflake-Taylor, Tuba City, Valle, Whiteriver, Williams, 
  Window Rock and Winslow. This includes portions of the Apache-
  Sitgreaves National Forest, Coconino National Forest, Kaibab 
  National Forest, Prescott National Forest and Tonto National 
  Forest.

* WINDS...Southwest 20 to 30 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* IMPACTS...Rapid spread of fire due to strong winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff
349 
WWUS85 KFGZ 290437
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
937 PM MST Sun Jun 28 2020


AZZ104>118-137>140-300300-
/O.CON.KFGZ.FW.W.0013.000000T0000Z-200630T0300Z/
Kaibab Plateau (Fire Weather Zone 104)-
Marble and Glen Canyons (Fire Weather Zone 105)-
Grand Canyon Country (Fire Weather Zone 106)-
Coconino Plateau (Fire Weather Zone 107)-
Yavapai County Mountains (Fire Weather Zone 108)-
Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone
109)-Chinle Valley (Fire Weather Zone 110)-
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-Western Mogollon Rim (Fire Weather Zone 115)-
Eastern Mogollon Rim (Fire Weather Zone 116)-
White Mountains (Fire Weather Zone 117)-
Northern Gila County (Fire Weather Zone 118)-
Yavapai County Valleys and Basins (Fire Weather Zone 137)-
Oak Creek and Sycamore Canyons (Fire Weather Zone 138)-
Black Mesa Area (Fire Weather Zone 139)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
937 PM MST Sun Jun 28 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST MONDAY FOR
MOST OF NORTHERN ARIZONA...

* AFFECTED AREA...Locations near Alpine, Buffalo Pass, Camp 
  Verde, Chinle, Chino Valley, Congress, Cottonwood, Dilkon, 
  Doney Park, Eagar-Springerville, Flagstaff, Forest Lakes, 
  Fredonia, Ganado, Grand Canyon, Heber-Overgaard, Holbrook, 
  Jacob Lake, Kayenta, Kykotsmovi, North Rim, Page, Paulden, 
  Payson, Pine- Strawberry, Pinetop-Lakeside, Prescott, Prescott 
  Valley, Saint Johns, Sedona, Seligman, Shonto, Show Low, 
  Snowflake-Taylor, Tuba City, Valle, Whiteriver, Williams, 
  Window Rock and Winslow. This includes portions of the Apache-
  Sitgreaves National Forest, Coconino National Forest, Kaibab 
  National Forest, Prescott National Forest and Tonto National 
  Forest.

* WINDS...Southwest 20 to 30 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* IMPACTS...Rapid spread of fire due to strong winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff
011 
WWUS85 KFGZ 291009
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
309 AM MST Mon Jun 29 2020


AZZ104>118-137>140-300300-
/O.CON.KFGZ.FW.W.0013.000000T0000Z-200630T0300Z/
Kaibab Plateau (Fire Weather Zone 104)-
Marble and Glen Canyons (Fire Weather Zone 105)-
Grand Canyon Country (Fire Weather Zone 106)-
Coconino Plateau (Fire Weather Zone 107)-
Yavapai County Mountains (Fire Weather Zone 108)-
Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone
109)-Chinle Valley (Fire Weather Zone 110)-
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-Western Mogollon Rim (Fire Weather Zone 115)-
Eastern Mogollon Rim (Fire Weather Zone 116)-
White Mountains (Fire Weather Zone 117)-
Northern Gila County (Fire Weather Zone 118)-
Yavapai County Valleys and Basins (Fire Weather Zone 137)-
Oak Creek and Sycamore Canyons (Fire Weather Zone 138)-
Black Mesa Area (Fire Weather Zone 139)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
309 AM MST Mon Jun 29 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR MOST OF NORTHERN ARIZONA...

* AFFECTED AREA...Locations near Alpine, Buffalo Pass, Camp 
  Verde, Chinle, Chino Valley, Congress, Cottonwood, Dilkon, 
  Doney Park, Eagar-Springerville, Flagstaff, Forest Lakes, 
  Fredonia, Ganado, Grand Canyon, Heber-Overgaard, Holbrook, 
  Jacob Lake, Kayenta, Kykotsmovi, North Rim, Page, Paulden, 
  Payson, Pine- Strawberry, Pinetop-Lakeside, Prescott, Prescott 
  Valley, Saint Johns, Sedona, Seligman, Shonto, Show Low, 
  Snowflake-Taylor, Tuba City, Valle, Whiteriver, Williams, 
  Window Rock and Winslow. This includes portions of the Apache-
  Sitgreaves National Forest, Coconino National Forest, Kaibab 
  National Forest, Prescott National Forest and Tonto National 
  Forest.

* WINDS...Southwest 20 to 30 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 14 percent.

* IMPACTS...Rapid spread of fire due to strong winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff
629 
WWUS85 KFGZ 292224
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
324 PM MST Mon Jun 29 2020

AZZ104>118-137>140-300300-
/O.CON.KFGZ.FW.W.0013.000000T0000Z-200630T0300Z/
Kaibab Plateau (Fire Weather Zone 104)-
Marble and Glen Canyons (Fire Weather Zone 105)-
Grand Canyon Country (Fire Weather Zone 106)-
Coconino Plateau (Fire Weather Zone 107)-
Yavapai County Mountains (Fire Weather Zone 108)-
Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone
109)-Chinle Valley (Fire Weather Zone 110)-
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-Western Mogollon Rim (Fire Weather Zone 115)-
Eastern Mogollon Rim (Fire Weather Zone 116)-
White Mountains (Fire Weather Zone 117)-
Northern Gila County (Fire Weather Zone 118)-
Yavapai County Valleys and Basins (Fire Weather Zone 137)-
Oak Creek and Sycamore Canyons (Fire Weather Zone 138)-
Black Mesa Area (Fire Weather Zone 139)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
324 PM MST Mon Jun 29 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING 
DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR NORTHERN 
ARIZONA...

* AFFECTED AREA...Locations near Alpine, Buffalo Pass, Camp 
  Verde, Chinle, Chino Valley, Congress, Cottonwood, Dilkon, 
  Doney Park, Eagar-Springerville, Flagstaff, Forest Lakes, 
  Fredonia, Ganado, Grand Canyon, Heber-Overgaard, Holbrook, 
  Jacob Lake, Kayenta, Kykotsmovi, North Rim, Page, Paulden, 
  Payson, Pine- Strawberry, Pinetop-Lakeside, Prescott, Prescott 
  Valley, Saint Johns, Sedona, Seligman, Shonto, Show Low, 
  Snowflake-Taylor, Tuba City, Valle, Whiteriver, Williams, 
  Window Rock and Winslow. This includes portions of the Apache-
  Sitgreaves National Forest, Coconino National Forest, Kaibab 
  National Forest, Prescott National Forest and Tonto National 
  Forest.

* WINDS...Southwest 20 to 30 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Rapid spread of fire due to strong winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff
691 
WWUS85 KFGZ 300258
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
758 PM MST Mon Jun 29 2020

AZZ104>118-137>140-300400-
/O.EXP.KFGZ.FW.W.0013.000000T0000Z-200630T0300Z/
Kaibab Plateau (Fire Weather Zone 104)-
Marble and Glen Canyons (Fire Weather Zone 105)-
Grand Canyon Country (Fire Weather Zone 106)-
Coconino Plateau (Fire Weather Zone 107)-
Yavapai County Mountains (Fire Weather Zone 108)-
Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone
109)-Chinle Valley (Fire Weather Zone 110)-
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-Western Mogollon Rim (Fire Weather Zone 115)-
Eastern Mogollon Rim (Fire Weather Zone 116)-
White Mountains (Fire Weather Zone 117)-
Northern Gila County (Fire Weather Zone 118)-
Yavapai County Valleys and Basins (Fire Weather Zone 137)-
Oak Creek and Sycamore Canyons (Fire Weather Zone 138)-
Black Mesa Area (Fire Weather Zone 139)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
758 PM MST Mon Jun 29 2020

...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR
NORTHERN ARIZONA...

Winds will decrease rapidly for the remainder this evening and
will become light overnight. Southwest to westerly winds will 
redevelop on Tuesday, but speeds will be well below what was 
observed today.

Red Flag Warning conditions are no longer expected.

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 26, 9:14 PM MST, 6 hours 10 minutes earlier.

Area forecast discussion, Jun 26, 9:14 PM MST, 6 hours 10 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
914 PM MST Fri Jun 26 2020

.SYNOPSIS...The cooling trend will last through Tuesday. Expect a
slight chance of showers and thunderstorms over the higher
elevations Saturday. Sunday and Monday will have strong winds and
dry conditions with a Fire Weather Watch issued for these days.
Tuesday will begin a warming trend lasting through July 4th.

&&

.DISCUSSION...Isolated shower activity has been seen throughout
the late afternoon and evening hours near the Utah border. A dry
boundary layer has prevented most, if not all, of the
precipitation from making it to the ground. Expect shower activity
to diminish during the overnight hours.

The main upcoming weather stories continue to be much cooler
temperatures by early next week, along with gusty southwest winds
on Sunday and Monday. Dangerous fire weather conditions are
anticipated both of those days, with a Fire Weather Watch in
effect.

Only minor updates were made to the forecast this evening.

&&

.PREV DISCUSSION /250 PM MST/...An area of low pressure is
centered over southern California and Nevada currently.
Southwesterly flow around the cut off low is creating breezy
afternoon winds and a few showers near the Kaibab Plateau. An
isolated thunderstorm or two is possible near the Utah border
this afternoon and evening. A slight chance of precipitation
remains in the forecast through 11 PM this evening for high
terrain areas near the Utah border. Gusty outflow winds are the
main hazard from any shower and thunderstorm as very little
precipitation is expected with the high-based nature of each
cell.

The cut off low will push southeastward into Arizona tonight and
throughout Saturday. Winds over northern Arizona will become more
west-southwesterly on Saturday as a result. A slight chance of
precipitation exists over the White Mountains on Saturday as a
weak pulse of mid-level moisture could return to that region by
Saturday afternoon.

Operational and ensemble guidance continues to highlight a
widespread wind and fire weather event on Sunday and Monday. An
area of deep low pressure will dig across the northern Inter-
Mountain West Saturday night and Sunday morning, increasing the
gradient over northern Arizona. Sunday will feature windy
conditions with gusts up to around 40-45 mph in the afternoon.
The strong winds, combined with low relative humidity, warranted
the continuation of the Fire Weather Watch in effect beginning 11
AM MST (12 PM Navajo Nation) Sunday. The gradients aloft will
further tighten overnight Sunday and produce even stronger winds
Monday. Wind gusts upwards of 50 mph are possible Monday
afternoon. The Fire Weather Watch remains in effect until 8 PM MST
(9 PM Navajo Nation) on Monday. Critical fire weather conditions
are possible during these afternoon and evening periods.

Temperatures will begin to rebound behind the trough passage on
Tuesday. Increasing temperatures are likely each day after Tuesday
and through Saturday. Beyond mainly dry conditions this weekend
and throughout next week, weak monsoonal flow signals are being
observed on operational and ensemble guidance around the first
weekend of July. As the weak monsoonal signals are still well
into the extended period, confidence remains low in the run-to-run
guidance.

&&

.AVIATION...For the 06Z package...VFR conditions are expected
for the next 24 hours under scattered to broken high clouds. ISOLD -
SHRA/-TSRA will continue through 10Z north of a line extending from
KGCN to the Four Corners...and again 18Z-02Z north and east of a
KCMR-KPAN line. Southwesterly breezes 10-20 kts gusting to 30 kts
17Z-02Z...otherwise light winds. Aviation discussion not updated for
TAF amendments.

&&

.FIRE WEATHER...There will be a slight chance of showers and
thunderstorms near the Utah border this evening, with slight chances
spreading to the Mogollon Rim and White Mountains on Saturday.
Slightly cooler on Saturday with breezy conditions. Haines Indices
of 5 or 6 on Saturday become 4 on Sunday. A Fire Weather Watch for
all of northern Arizona begins at 1100 LST Sunday due to windy
conditions and low relative humidity.

Monday through Wednesday...Windy conditions continue Monday as the
Fire Weather Watch remains in effect until 2000 LST Monday evening.
Areas of sustained winds in the 20 to 30 mph range are expected.
Breezy conditions continue Tuesday, but decrease into Wednesday.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...Fire Weather Watch from Sunday
morning through Monday evening FOR AZZ104>118-137>140.

&&

PUBLIC...TPS/NL
AVIATION...MAS
FIRE WEATHER...NL

For Northern Arizona weather information visit
weather.gov/flagstaff

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:14 PM MSTWind AdvisoryFGZApache, Coconino, Navajo, Yavapai53 hr

Nearby

Red Flag Warnings in Arizona, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.